U.S. doctors online nowAsk doctors free
Worcester, MA
A 25-year-old female asked:

started prenatals a month after my last shot and got my period right away. that was four months ago is the shot out of my system?

2 doctor answers2 doctors weighed in
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Shot of what?: I assume you mean the Depo Provera (medroxyprogesterone) shot. If that was the case, then yes, it is out of your system.
Dr. Jane Van Dis
Obstetrics and Gynecology 18 years experience
Yes: Sometimes it can take a few months for the effects of the depot Provera (medroxyprogesterone) shot to wear off, but if you started having regular periods, the shot is out of your system.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.